MAUDE Adverse Event Report: THORATEC SWITZERLAND GMBH MAG MONITOR SET; CONTROL, PUMP SPEED, CARDIOPULMONARY BYPASS

THORATEC SWITZERLAND GMBH MAG MONITOR SET; CONTROL, PUMP SPEED, CARDIOPULMONARY BYPASS
Model Number L201-90404
Medical Device Problem Code Pumping Stopped (1503)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/22/2023
Type of Reportable Event Malfunction
Event or Problem Description
Related manufacturer reference number: 3003306248-2023-05059 (centrimag motor).Related manufacturer reference number: 3003306248-2023-05060 (centrimag motor).Related manufacturer reference number: 3003306248-2023-05074 (console).Related manufacturer reference number: 3003306248-2023-05075 (console).It was reported that while supporting a biventricular assist device (bivad) patient in the operating room (or), the patient experienced simultaneous pump stoppages as both centrimag consoles went to zero rpm and zero flow.Several successive beeps sounded, and it was noted that the beeps sounded like the emergency stop button had been pushed, although no one had done so.The rpms of both systems were manually increased immediately, and flow was re-established to the patient.Both consoles were attached to centrimag mag monitor at the time of the event.It was noted that power strips, strong magnets, cell phones, fluoroscopes, and bluetooth devices were not used in close proximity and that both consoles were plugged into a red emergency hospital ac power outlet.It was advised that the mag monitor be disconnected from both consoles so that the consoles could be interfaced directly, and no further rpm disruptions were reported after disconnecting.There was no adverse patient consequence, and it was also noted that these were abbott rented systems.Log files for both consoles were sent in for evaluation.
 
Additional Manufacturer Narrative
Section a: patient information was requested but not provided.No further information was provided.A supplemental report will be submitted once the manufacturers investigation is complete.
 
Additional Manufacturer Narrative
Manufacturer's investigation conclusion: the centrimag monitor was returned for evaluation following the reported event of the pump speed dropping to zero revolutions per minute.However, it was determined that the returned centrimag monitor was unrelated to the cause of the event.The returned centrimag monitor was functionally tested by service depot and the unit operated as intended throughout all testing.The serviced and tested unit was returned to the rental pool after passing all tests per procedure.It was revealed that the root cause of the reported event was related to the returned centrimag motors.The motors¿ evaluation along with the log files associated with this event have been addressed via the motor investigations (mfr.Report # 3003306248-2023-05059 and 3003306248-2023-05060).The device history records were reviewed and the records revealed that the centrimag monitor was manufactured in accordance with manufacturing and qa specifications.The centrimag 2nd gen system operating manual (rev.M) section 3.1.3 ¿ "mag monitor" states "should the mag monitor be disconnected or fail, the 2nd generation centrimag primary console may be operated independently with the relevant operational data displayed on the console display.When the mag monitor is active, control of motor and pump function may be accomplished using either the mag monitor or the console.If a mag monitor is unavailable, the pump and motor can be controlled via the 2nd generation centrimag primary console.When operated in this manner, a number of features that can only be accessed via the mag monitor will not be available.These include; stopwatch function, graphical displays of the pressure, as well as flow and alarm limits." the 2nd generation centrimag system operating manual (rev.M) section 12.1 ¿ "appendix i ¿ primary console alarms and alerts" cover all alarms (auditory and visual), and the appropriate actions to take if the issue does not resolve.No further information was provided.The manufacturer is closing the file on this event.

Brand Name
MAG MONITOR SET
Common Device Name
CONTROL, PUMP SPEED, CARDIOPULMONARY BYPASS
Manufacturer (Section D)
THORATEC SWITZERLAND GMBH
technoparkstrasse 1
zurich CH-80 05
SZ  CH-8005
Manufacturer (Section G)
THORATEC SWITZERLAND GMBH
technoparkstrasse 1
zurich CH-80 05
SZ   CH-8005
Manufacturer Contact
bob fryc
6035 stoneridge drive
pleasanton, CA 94588
7818528204
MDR Report Key17725647
Report Number3003306248-2023-05061
Device Sequence Number15257138
Product Code DWA
UDI-Device Identifier07640135140696
UDI-Public07640135140696
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K131179
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 11/29/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberL201-90404
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/25/2023
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/22/2023
Supplement Date Received by Manufacturer11/28/2023
Initial Report FDA Received Date09/11/2023
Supplement Report FDA Received Date11/29/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/22/2013
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexMale